Thunderstorm Wind, Pasco
- When
- July 5, 3:20 PM EST
- Where
- Pasco County, Saint Leo
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 28.340, -82.260
A mesonet station, AR816, recorded a wind gust to 53 knots (61 mph) in Saint Leo.
Strong seabreeze induced thunderstorms developed during the late afternoon and persisted into the evening hours. Most stayed below severe thresholds but still produced some isolated gusty winds leading to some minor damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Strong seabreeze induced thunderstorms developed during the late afternoon and persisted into the evening hours. Most stayed below severe thresholds but still produced some isolated gusty winds leading to some minor damage. One storm produced a lightning strike that hit a home in Pinellas County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 5, 2:38 PM EST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 338 PM EDT SUN JUL 5 2015 .SHORT TERM (TONIGHT - MONDAY)... A SHORTWAVE TROUGH PASSING THROUGH THE SOUTHEASTERN CONUS IS ASSOCIATED WITH A LARGE MCS THAT HAS BEEN SWEEPING ACROSS THE FLORIDA PANHANDLE TODAY. SHORT RANGE MODEL GUIDANCE LIKE THE HRRR IS INDICATING THAT IT IS UNLIKELY THAT THIS MCS WILL HOLD TOGETHER AS IT APPROACHES THE FORECAST AREA...ALTHOUGH IT COULD SEND OUTFLOW BOUNDARIES INTO THE REGION WHICH COULD ENHANCE CONVECTION ALREADY OCCURRING THIS AFTERNOON. NEVERTHELESS...THIS SYSTEM WILL NEED TO BE WATCHED CLOSELY THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING IN CASE IT IS SLOWER TO DISSIPATE THAN FORECAST. SURFACE HIGH PRESSURE RIDGING ACROSS THE NORTHERN FLORIDA PENINSULA WILL KEEP GENERALLY SOUTHEASTERLY FLOW IN PLACE THROUGH MONDAY...WITH AN AFTERNOON SEA BREEZE CIRCULATION TURNING THE WINDS ONSHORE NEAR THE COAST. MODEL PRECIPITABLE WATER VALUES ARE FORECAST TO BE A BIT HIGHER ON MONDAY THAN TODAY...AND 500MB TEMPERATURES BETWEEN -9 AND -10C WILL MAINTAIN A DEGREE OF INSTABILITY IN THE ATMOSPHERE...SO THERE DOES NOT LOOK TO BE ANY REASON WHY SCATTERED TO NUMEROUS THUNDERSTORMS WOULD NOT OCCUR AGAIN MONDAY AFTERNOON...WITH THE HIGHEST CHANCES INLAND AS THE SEA BREEZE HELPS TO CLEAR OUT THE COAST. HIGH TEMPERATURES WILL CONTINUE TO RUN IN THE LOW TO MID 90S...WITH LOWS TONIGHT GENERALLY IN THE 70S. .LONG TERM (MONDAY NIGHT-SUNDAY)... HIGH PRESSURE WILL RIDGE OVER THE STATE FROM THE ATLANTIC THROUGH THE WEEK. THIS WILL KEEP GENERALLY SE FLOW IN PLACE WITH AFTERNOON SEA BREEZES DEVELOPING NEAR THE COAST EACH DAY. WEAK RIDGING WILL BE IN PLACE ALOFT THROUGH MID-WEEK...THEN A TUTT LOW WILL MOVE OVER SOUTH FLORIDA FOR WEDNESDAY AND THURSDAY LOWERING POPS JUST A BIT AS SOME DRIER AIR MOVES OVER THE AREA. THE HIGH PRESSURE RIDGE BUILDS OVER THE REGION AT THE SURFACE AND ALOFT FOR THE WEEKEND. SCATTERED AFTERNOON STORMS WILL BE POSSIBLE EACH DAY. TEMPERATURES WILL BE IN THE UPPER 80S/LOWER 90S EACH AFTERNOON AND IN THE 70S EACH MORNING. && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE AREA THIS AFTERNOON WITH PERIODS OF IFR OR LIFR CONDITIONS POSSIBLE. THUNDERSTORMS ARE EXPECTED TO CLEAR OUT BY 00Z NEAR THE COASTS...BUT COULD HANG AROUND INTERIOR SITES LIKE KLAL THROUGH 03Z OR SO. VFR CONDITIONS SHOULD PERSIST OVERNIGHT...BEFORE THUNDERSTORMS RETURN AROUND 18Z ON MONDAY AFTERNOON. && .MARINE... HIGH PRESSURE OVER THE NORTHERN GULF WILL KEEP WINDS LIGHT AND GENERALLY EASTERLY TO SOUTHEASTERLY THROUGH THE NEXT SEVERAL DAYS. OUTSIDE OF LOCALIZED THUNDERSTORMS...EXPECT WINDS TO REMAIN LESS THAN 15 KNOTS WITH SEAS NO MORE THAN 2 FEET. && .FIRE WEATHER... NO SIGNIFICANT FIRE WEATHER ISSUES EXPECTED FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 92 77 92 / 20 50 20 50 FMY 75 93 74 93 / 20 50 20 40 GIF 75 94 74 93 / 30 70 20 50 SRQ 75 92 75 92 / 20 40 20 30 BKV 72 93 72 93 / 20 50 20 50 SPG 78 92 79 92 / 20 40 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...18/FLEMING LONG TERM...24/HUBBARD MARINE...18/FLEMING DECISION SUPPORT...24/HUBBARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 455 AM EDT SUN JUL 5 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-051630- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 455 AM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... ON MONDAY...MORE THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. NOAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
257 PM EDT SUN JUL 5 2015
FLZ043-242-248-051945-
SUMTER-INLAND HERNANDO-INLAND CITRUS-
257 PM EDT SUN JUL 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUMTER...EASTERN CITRUS
AND NORTH CENTRAL HERNANDO COUNTIES...
AT 257 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF INVERNESS HIGHLANDS NORTH TO
INVERNESS AIRPORT TO NEAR INVERNESS HIGHLANDS SOUTH...AND MOVING
NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
INVERNESS...WILDWOOD...BUSHNELL...THE VILLAGES...HOMOSASSA SPRINGS...
INVERNESS HIGHLANDS NORTH...INVERNESS HIGHLANDS SOUTH...INVERNESS
AIRPORT...HERNANDO...SUGARMILL WOODS...LAKE PANASOFFKEE...WEBSTER...
COLEMAN...OXFORD...WAHOO...GOSPEL ISLAND...NOBLETON...ISTACHATTA...
FLORAL CITY AND ADAMSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2883 8248 2898 8233 2897 8231 2896 8231
2896 8199 2860 8202 2860 8254
TIME...MOT...LOC 1857Z 246DEG 11KT 2895 8228 2881 8229 2874 8239
RAGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
315 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST INF INVERNESS AIRPORT 28.80N 82.32W
07/05/2015 M46 MPH CITRUS FL AWOS
AWOS AT INVERNESS AIRPORT REPORTED A PEAK WIND GUST OF 40
KNOTS.
&&
CLOSESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
401 PM EDT SUN JUL 5 2015
FLZ043-052-242-248-249-251-052045-
INLAND HILLSBOROUGH-SUMTER-POLK-INLAND HERNANDO-INLAND CITRUS-INLAND
PASCO-
401 PM EDT SUN JUL 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HILLSBOROUGH...SUMTER...NORTHWESTERN POLK...SOUTHEASTERN HERNANDO AND
EASTERN PASCO COUNTIES...
AT 359 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BUSHNELL TO NEAR LAND O' LAKES...AND MOVING
NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...ZEPHYRHILLS...DADE CITY...BUSHNELL...LUTZ...ST. LEO...
WESLEY CHAPEL SOUTH...ZEPHYRHILLS SOUTH...HILLSBOROUGH RIVER STATE
PARK...PEBBLE CREEK...ZEPHYRHILLS WEST...ZEPHYRHILLS NORTH...HILL 'N
DALE...LAND O' LAKES...LAKE PANASOFFKEE...RIDGE MANOR...SAN
ANTONIO...CENTER HILL...WEBSTER AND COLEMAN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2877 8220 2883 8196 2835 8196 2834 8194
2809 8198 2812 8244
TIME...MOT...LOC 1959Z 211DEG 9KT 2870 8213 2819 8242The Tampa radar (KTBW), 72 km away, was scanning. The volume nearest the first event began at 20:22 UTC.
3 thunderstorm wind, 1 lightning. Local standard time, as filed.
A mesonet station, AR816, recorded a wind gust to 53 knots (61 mph) in Saint Leo.
A resident near New Tampa reported some damage to shingles and outdoor patio furniture. Based off radar data damage was likely due to a sub-severe downburst winds.
The Citrus County emergency manager relayed a report received from a Sheriffs deputy of multiple downed trees and an overturned car port near Floral City.
Pinellas County 911 reported a possible lightning strike that caused a house fire in St. Petersburg. The fire caused damage to the roof of one home. The fire was put out by the homeowners. No injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576007, 576006, 576009, 576008.